The adverse effects of inadvertent intraoperative intravenous phenylephrine administration: A case report
AbstractInadvertent intravenous injection of 1% phenylephrine (10 mg) induced severe hypertension and tachycardia in a previously healthy female patient undergoing elective gynaecological surgery. This medical error was investigated using the criticalincident technique that is available in our department. This case report highlights the cardiovascular sequelae of phenylephrine overdose and the human factor that is associated with a medication error. We discuss these two factors, as well as the organisational factors that contributed to this medical error, in order to prevent its recurrence.
By submitting manuscripts to SAJAA, authors of original articles are assigning copyright to the SA Society of Anaesthesiologists. Authors may use their own work after publication without written permission, provided they acknowledge the original source. Individuals and academic institutions may freely copy and distribute articles published in SAJAA for educational and research purposes without obtaining permission.